Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 102, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 8, 2002, 1:54 AM CDT for Ashley County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2002, 1:54 AM CDT (06:54 UTC)
- Expired
- Apr 8, 2002, 2:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 181 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 1:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 080654
SVRJAN
ARC003-080730-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
152 AM CDT MON APR 8 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHLEY COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 230 AM CDT
* AT 152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM NEAR WEST CROSSETT...MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR FOUNTAIN HILL AT 200 AM CDT
BE NEAR HAMBURG AT 205 AM CDT
BE NEAR WILMOT AT 220 AM CDT
BE NEAR PARKDALE...PORTLAND...MONTROSE AT 225 AM CDT
DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3339 9195 3331 9197 3321 9209 3303 9208
3302 9146 3339 9145What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 10:40 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 7, 10:40 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1040 PM CDT SUN APR 7 2002 LARGE CONVECTIVE COMPLEX OVER THE ARKLATEX REGION THIS EVENING IS SLOWLY EVOLVING EASTWARD AND SHOULD BEGIN TO THREATEN WRN PORTIONS OF THE FORECAST AREA AFTER ABOUT 3 AM. HAVE WORDED TIMING OF RAIN CHANCES TO REFLECT THIS TREND IN WRN ZONES. ALSO INCREASED WINDS A TOUCH IN CNTRL/NE ZONES BASED ON LATEST OBS. NEW ETA GUIDANCE INDICATES SRN END OF CONVECTIVE COMPLEX WILL DEVELOP SOUTHEAST INTO GULF...BUT STRONG RIGHT ENTRANCE REGION UPPER JET DYNAMICS WILL SUPPORT 60-70KT LOW LEVEL JET AND SHOULD STILL BRING PLENTY OF RAINFALL INTO THE FORECAST AREA MONDAY AND TUESDAY. VERY STRONG LOW LEVEL WIND PROFILE STILL LOOKS TO SUPPORT AT LEAST A FEW SEVERE STORMS MONDAY AND INTO MON EVENING. .JAN... AR...NONE. LA...NONE. MS...NONE. 43
In the hours before
Special weather statement, Apr 7, 10:49 PM CDT, 3 hours 5 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1049 PM CDT SUN APR 07 2002 ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...MAINLY TOWARDS MORNING...ACROSS PORTIONS OF THE LOWER MISSISSIPPI VALLEY. THE GREATEST CHANCE OF SEEING SHOWERS AND THUNDERSTORMS WILL GENERALLY BE ALONG AND WEST OF A LINE FROM NATCHEZ TO VICKSBURG TO YAZOO CITY TO GRENADA. NO SEVERE WEATHER IS EXPECTED THROUGH 6 AM. PRECIPITATION CHANCES WILL CONTINUE TO INCREASE AS LOW LEVEL MOISTURE RETURNS AND AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA ON MONDAY. AS THE WHOLE SYSTEM COMES TOGETHER...A FEW THUNDERSTORMS MAY DEVELOP TOWARDS MORNING OVER EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA AND PORTIONS OF THE MISSISSIPPI DELTA REGION. AFTER THAT...CONDITIONS FOR HEAVY RAINFALL AND SOME SEVERE THUNDERSTORMS WILL BE MORE LIKELY ON MONDAY. THE MAIN CONCERN WITH THIS SYSTEM WILL BE FROM THUNDERSTORMS PRODUCING STRONG WINDS...SMALL HAIL AND HEAVY RAIN. WIDESPREAD RAINFALL TOTALS FROM 2 TO 4 INCHES WITH ISOLATED AMOUNTS NEAR 5 INCHES WILL ALSO BE POSSIBLE THROUGH MONDAY NIGHT. THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED TONIGHT. HOWEVER THE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED MONDAY. ...NON PRECIPITATION... BREEZY SOUTHERLY WINDS WILL CONTINUE OVERNIGHT...CAUSING AREA LAKES AND RIVERS TO REMAIN CHOPPY. WITH WINDS STEADY FROM 15 TO 25 MPH AND GUSTS TO 30 MPH POSSIBLE...CAUTION IS ADVISED. CAUTION IS ALSO ADVISED FOR THOSE DRIVING HIGH PROFILE VEHICLES...ESPECIALLY ON EAST WEST ROADWAYS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.